MAUDE Adverse Event Report: ICU MEDICAL, INC. JELCO VIAVALVE SAFETY IV CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

ICU MEDICAL, INC. JELCO VIAVALVE SAFETY IV CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 328600
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspected event sample was not returned for evaluation; investigation cannot be performed.Lot history was reviewed.There were no discrepancies noted relevant to the indicated failure.The reported event was not confirmed.The root cause could not be determined.
 
Event or Problem Description
It was reported that the viap w 20g x 1 1/4 200/ca was involved in an event where a practitioner was initiating a 20g iv on a patient in the back of an ambulance while still on scene.Once the catheter was advanced into the vein, the needle reportedly failed to retract properly and lock into the safety casing.During attempts to manage the iv(intra-venous), the back plastic chamber on the iv casing became detached.As a result, blood reportedly sprayed several feet from the iv site and spilled onto the floor in front of the patient, who was seated in the airway chair.Leaking of blood from the via valve catheter exposed the patient and health care professional to the blood borne pathogens.There was patient involvement, and no harm.

Brand Name
JELCO VIAVALVE SAFETY IV CATHETER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
ICU MEDICAL, INC.
201 west queen st
southington CT 06489
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key25279531
Report Number3012307300-2026-05379
Device Sequence Number15967390
Product Code FOZ
UDI-Device Identifier10351688081957
UDI-Public(01)10351688081957(17)271105(10)6166821
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number328600
Device Lot Number6166821
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2026
Initial Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown